Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 22, 2007, 7:58 PM CDT for Logan County, Wallace County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 23, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 11:00 PM CDT | HEAVY RAIN 5.5 | 6 Wsw Winona, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 230102
FFWGLD
KSC109-199-230700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...
NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WALLACE...SHARON SPRINGS...
* UNTIL 100 AM MDT THURSDAY(200 AM CDT THURSDAY)
* AT 656 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3888 10205 3878 10133 3887 10109 3913 10101
3913 10204
$$
SFJ1 follow-up statement
000
WGUS73 KGLD 230149
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT WED AUG 22 2007
KSC109-199-230700-
LOGAN KS-WALLACE KS-
744 PM MDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT(200 AM
CDT) FOR NORTHERN WALLACE AND WESTERN LOGAN COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. MANY COUNTY ROADS IN
EASTERN WALLACE AND WESTERN LOGAN COUNTIES ARE ALREADY FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING(MIDNIGHT CDT THURSDAY MORNING) FOR NORTHEASTERN
COLORADO.
LAT...LON 3888 10205 3878 10133 3887 10109 3913 10101
3913 10204
$$
SFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:50 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 22, 3:50 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED AUG 22 2007 .DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TONIGHT THROUGH FRIDAY FOLLOWED BY NORTHWEST FLOW FRIDAY NIGHT AS THE RIDGE BUILDS OVER THE ROCKIES SATURDAY. SURFACE LOW PRESSURE WILL MOVE INTO NORTHWEST KANSAS LATE TONIGHT. A SLOW MOVING FRONT SHOULD MAKE IT INTO THE NORTHERN ZONES THURSDAY MORNING RESIDE SOMEWHERE ACROSS THE FORECAST AREA THURSDAY NIGHT. HIGH PRESSURE BUILDS SOUTH ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT AND CONTINUES SATURDAY. THE MAIN FORECAST CONCERN IS POPS. FOR TONIGHT...THE TROUGH AND FRONT REMAINS TO BE THE FOCUS FOR THE HIGHEST POPS. PLAN TO GO WITH LIKELY POPS IN THOSE AREAS WHICH COMPRISE THE NORTHWEST HALF OF THE FORECAST AREA. THE SOUTHEAST HALF WILL HAVE CHANCE POPS DUE TO HIGH CIN VALUES WHICH WILL HAVE DIFFICULTY BEING OVERCOME. FURTHERMORE THE TROUGH WILL MAKE LITTLE PROGRESS TO THE SOUTHEAST. THE TROUGH AND FRONT WILL CONTINUE TO BE THE FAVORED AREAS FOR HIGHEST POPS ON THURSDAY BUT FOR NOW WILL GO WITH CHANCE POPS AND SLIGHT CHANCE BETWEEN THE BOUNDARIES WHERE CIN WILL BE AROUND 120. THURSDAY NIGHT THE FRONT PUSHES SOUTH WITH MORE SHORTWAVE ENERGY MOVING THROUGH THE FLOW. PLAN TO KEEP HIGH CHANCE AND LIKELY POPS BUT MODIFY THE AREAS IN THE GRIDS. ON FRIDAY...THE FRONT MOVES THROUGH THE FORECAST AREA WITH BEST CHANCES IN THE MORNING. BY AFTERNOON THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA WITH DECREASING MOISTURE/INSTABILITY. CONSEQUENTLY WILL FOLLOW A DECREASING TREND FROM CHANCE TO SLIGHT CHANCE POPS AS THE DAY PROGRESSES. BY FRIDAY NIGHT...LACK OF MOISTURE AND SUBSIDENCE WILL KEEP POPS NIL. NIL POPS WILL CONTINUE THROUGH SATURDAY NIGHT AS HIGH PRESSURE WILL DOMINATE BOTH AT THE SURFACE AND ALOFT. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES SUNDAY AND MONDAY AND FLATTEN SOME OVER THE PLAINS ON TUESDAY. THE RIDGE WILL START REBUILDING WEST OF THE ROCKIES ON WEDNESDAY. A SURFACE TROUGH WILL BE IN THE AREA SUNDAY/MONDAY. MOISTURE APPEARS TO BE LIMITED ON SUNDAY BUT THAT IS NOT THE CASE ON MONDAY SO WILL PUT IN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA FOR MONDAY AFTERNOON/NIGHT. ON TUESDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE FORECAST AREA. A SHORTWAVE COMBINED WITH ADEQUATE MOISTURE WILL WORK FOR AT LEAST SLIGHT CHANCE POPS ON TUESDAY/TUESDAY NIGHT. SHOWERS MAY LINGER IN THE EAST WEDNESDAY MORNING AS HIGH PRESSURE BUILDS IN. LATER WEDNESDAY AFTERNOON SOME UPSLOPE MAY FIRE SOME STORMS OVER THE HIGHER TERRAIN OF COLORADO WHICH MAY DRIFT EAST INTO WESTERN PORTIONS OF EASTERN COLORADO ZONES. MAX TEMPERATURES WILL COOL FROM THE THE UPPER 80S/LOWER 90S DOWN TO THE LOWER TO MID 80S BY WEDNESDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S WEST TO THE MID 60S EAST. && .AVIATION...IFR CONDITIONS WILL DETERIORATE THE REST OF THIS AFTERNOON AND INTO THIS EVENING UNTIL AROUND 05Z AS THUNDERSTORMS DEVELOP AND MOVE EAST. MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS WITH SOME LOCAL IFR POSSIBLE NEAR ANY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL. GUSTY WIND TO 50+KTS WILL BE POSSIBLE NEAR STORMS. OTHERWISE IFR CONDITIONS WILL RESUME FOR THE REST OF THE NIGHT AND THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Aug 22, 2:49 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 149 PM MDT WED AUG 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 149 PM MDT WED AUG 22 2007 /249 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT HAS MOVED INTO THE AREA EARLY THIS AFTERNOON...AND AT 130 PM MDT WAS LOCATED NEAR A BURLINGTON COLORADO TO ATWOOD KANSAS LINE. ALTHOUGH CLOUD COVER HAS LIMITED INSTABILITY SOMEWHAT...THUNDERSTORMS WILL BEGIN FORMING ALONG AND NEAR THE FRONT BY MID OR LATE AFTERNOON. WIND SHEAR PARAMETERS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF ROTATING SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE MOST FAVORABLE LOCATION FOR THESE DANGEROUS THUNDERSTORMS TO OCCUR IS ALONG AND NORTH OF THE FRONT...INCLUDING CITIES SUCH AS BURLINGTON...ST FRANCIS...ATWOOD...OBERLIN AND MCCOOK. THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THIS EVENING...AND THE SEVERE THREAT WILL EXPAND SOUTH AND EAST INTO THE REMAINDER OF THE TRI STATE AREA. AS INDIVIDUAL STORMS MERGE INTO CLUSTERS OR LINES...THE THREAT FOR TORNADOES WILL DIMINISH BUT WIND AND HAIL WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT MIDNIGHT WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY MOVE ACROSS THE AREA ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND JET WILL WILL COMBINE WITH THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA. BULLER/JDK
In the hours before
Local storm report, Aug 22, 4:55 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 15 NE WALLACE 39.07N 101.39W
08/22/2007 E0.88 INCH LOGAN KS TRAINED SPOTTER
&&
FOLTZLocal storm report, Aug 22, 5:29 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
429 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 12 W WINONA 39.06N 101.47W
08/22/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
&&
FOLTZLocal storm report, Aug 22, 6:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NORTON 39.84N 99.89W
08/22/2007 E0.88 INCH NORTON KS TRAINED SPOTTER
ALONG WITH 0.40 INCHES OF RAIN
&&
SJOHNSONLocal storm report, Aug 22, 6:59 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD 7 W WINONA 39.06N 101.38W
08/22/2007 LOGAN KS EMERGENCY MNGR
WATER FLOWING OVER PARTS OF COUNTY ROADS IN WESTERN LOGAN
COUNTY.
&&
SJOHNSONLocal storm report, Aug 22, 7:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 4 N SHARON SPRINGS 38.95N 101.75W
08/22/2007 WALLACE KS PUBLIC
PUBLIC REPORT OF WATER OVER HIGHWAY 27 4 MILES NORTH OF
SHARON SPRINGS.
&&
FOLTZLocal storm report, Aug 22, 7:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 4 N SHARON SPRINGS 38.95N 101.75W
08/22/2007 WALLACE KS LAW ENFORCEMENT
WATER FLOWING OVER COUNTY ROADS. DITCHES ALONG HIGHWAY 27
ARE FULL.
&&
SJOHNSONNearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.